Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

May 29, 2016Indian River County, Florida

NWS Melbourne, FL issued this special weather statement at May 29, 2016, 4:03 PM EDT for Indian River County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2016, 4:03 PM EDT (20:03 UTC)
Expired
May 29, 2016, 4:30 PM EDT
In force
27 min
Issued by
NWS Melbourne, FL

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

837 
WWUS82 KMLB 292003
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT SUN MAY 29 2016
 
FLZ054-292030-
INDIAN RIVER FL-
403 PM EDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INDIAN RIVER COUNTY
UNTIL 430 PM EDT...

AT 402 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GIFFORD...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VERO BEACH...INDIAN RIVER SHORES...WINTER BEACH...WABASSO AND VERO BEACH
SOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2756 8040 2756 8044 2769 8054 2781 8038
      2775 8035 2760 8030
TIME...MOT...LOC 2002Z 236DEG 15KT 2767 8042 

$$

KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 29, 3:34 PM EDT, 29 minutes earlier.

Area forecast discussion, May 29, 3:34 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
334 PM EDT SUN MAY 29 2016

.DISCUSSION...

Tonight-Tue...Weak ridge of high pressure stretches from the
Atlantic across Central Florida and into the Eastern Gulf of Mexico
for the next 2-3 days. Troughing from the remnants of TD Bonnie over
the Carolinas extends as far south as the Yucatan Channel/Cuba the
next 2-3 days. Northwest flow around the base of the above mentioned
trough will keep sea breezes on the east half of the peninsula, push
any west coast sea breezes quickly to the east and help to feed Gulf
and Caribbean moisture into Central Florida. Time height cross
sections are showing sufficient moisture in the 1000mb-700mb layer
impulses of mid level energy rounding the base of the upper trough
to support daytime 30-40 POP. Highs lower 90s interior and upper 80s
at the coast. Lows in the upper 60s mainly interior and coast Cape
Canaveral north and upper 60s/low 70s at the coast south of the Cape.

Previous Extended...

Wed-Sat...Weak mid-upper level troughing still across FL early in
the period, then shortwave ridging builds across the peninsula Fri-
Sat in response to troughing deepening over southeast TX. At the
surface the pressure pattern continues weak and we will see a daily
sea breeze regime with boundary collisions well into the interior.
Will continue CHC afternoon/early evening storm chances with
convection favoring well inland. The storm motion will be fairly
weak with main storm threats of locally heavy downpours, lightning,
and gusty winds. Consistent highs/lows with maxes U80s/L90s degrees
interior and M-U80s at the coast, mins in the U60s/L70s areawide.

&&

.AVIATION...
VFR. Tempo VFR ceilings/visibility in scattered afternoon showers
and storms. Showers after 15Z/11AM Mon and storms after 17Z/1PM.
IFR too brief for any tempo beyond 1 hour duration. VCTS best call
until late Memorial Day morning.

&&

.MARINE...
NOAA Buoy 009 and the CMAN sites at Saint Augustine Fishing Pier
and Sebastian Inlet Jetty were recording northeast wind around 10
knots. Buoy 009 was recording 4 foot seas as was buoy 010 at 129nm
east of New Smyrna Beach and the two Scripps buoys at 2 and 4nm
off the beaches were recording 2 foot seas.

Tonight-Memorial Day...The long period swell from Bonnie slowly
diminishes which further decreases sea heights. Sea breeze
circulations die off by midnight and a light to moderate offshore
flow takes over until the sea breezes form again late morning/early
afternoon Mon/Memorial Day. Nearshore boaters should keep an eye to
the west for afternoon/evening storms moving close to the coast that
may drift across the Indian River Lagoon and into the nearshore
waters

Previous Marine Discussion

Tue-Fri...Favorable small craft boating conditions continue as a
persistent weak wind regime remains in place with late night/morning
offshore winds becoming onshore by late morning/early afternoon
surrounding the ECSB. Wind speeds generally 6-12 kts. Isolated
shra/tsra chances at best. Seas generally 2-3 ft near shore and 3
ft to 4 ft (well offshore) over the open Atlc.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  90  70  90 /  20  40  20  20
MCO  71  93  70  93 /  30  50  20  30
MLB  71  88  71  89 /  30  50  20  20
VRB  69  88  70  89 /  30  50  20  20
LEE  70  92  72  92 /  20  40  20  30
SFB  71  92  71  93 /  30  40  20  30
ORL  70  92  72  93 /  30  50  20  30
FPR  69  88  68  89 /  30  50  20  20

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.
&&

IMPACT WX/RADAR...Kelly
FORECASTS/AVWX....Wimmer
Hazardous weather outlook, May 29, 10:14 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1014 AM EDT SUN MAY 29 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-300100-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1014 AM EDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SUITABLE MOISTURE WILL COMBINE WITH AFTERNOON HEATING AND LOCAL
BOUNDARIES TO PRODUCE ISOLATED TO SCATTERED SLOW MOVING LIGHTNING
STORMS MAINLY SOUTH OF METRO ORLANDO...ALONG THE SPACE AND TREASURE
COASTS AND INLAND TO LAKE OKEECHOBEE. THE PRIMARY THREATS WILL BE
BRIEF GUSTY WINDS...CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

.FLOOD IMPACT...
LOCALLY HEAVY RAIN WILL PRODUCE ONE TO TWO INCHES IN A SHORT
PERIOD OF TIME MAINLY SOUTH OF ORLANDO THIS AFTERNOON AND EARLY
EVENING.

.RIP CURRENT IMPACT...
OCEAN SWELLS AND TIDAL CONDITIONS WILL BRING A MODERATE RISK FOR
STRONG RIP CURRENTS AT THE BEACHES TODAY. RIP RESCUES WERE
REPORTED ON SATURDAY AND THIS IS EXPECTED ONCE AGAIN TODAY. MAKE
SURE TO SWIM NEAR A LIFEGUARD BEACH LOCATION AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
WIND GUSTS BRIEFLY IN EXCESS OF 35 KNOTS WILL BE POSSIBLE IN A FEW
STRONG STORMS MAINLY SOUTH OF METRO ORLANDO THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED OVER
THE NEXT SEVERAL DAYS ALONG THE INLAND MOVING EAST COAST SEA
BREEZE AND WITH ANY BOUNDARY COLLISIONS OVER THE INTERIOR.
INCOMING SWELLS WILL KEEP THE RIP CURRENT THREAT MODERATE EARLY
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Special weather statement, May 29, 2:25 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
225 PM EDT SUN MAY 29 2016

FLZ059-291915-
ST. LUCIE FL-
225 PM EDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE COUNTY UNTIL 315 PM
EDT...

AT 225 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PORT SAINT LUCIE. THIS STORM WAS NEARLY STATIONARY. ADDITIONAL
STORMS WILL DEVELOP ALONG THE SEA BREEZE AS IT PUSHES INLAND.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...WALTON...FORT PIERCE...AND WHITE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2721 8047 2746 8051 2748 8029 2724 8022
      2726 8023 2726 8028 2722 8028 2722 8021
      2721 8021
TIME...MOT...LOC 1825Z 086DEG 3KT 2729 8035

KELLY
Special weather statement, May 29, 2:33 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
233 PM EDT SUN MAY 29 2016

FLZ047-291915-
SOUTHERN BREVARD COUNTY FL-
233 PM EDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 315
PM EDT...

AT 233 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUNTREE...OR 7 MILES WEST OF PATRICK AIR FORCE BASE...MOVING NORTH AT
10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MELBOURNE...ROCKLEDGE...CAMP HOLLY FISH CAMP...MERRITT ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2805 8086 2834 8086 2834 8068 2809 8059
TIME...MOT...LOC 1833Z 185DEG 7KT 2821 8073

KELLY
Local storm report, May 29, 2:36 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
236 PM EDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             WEST MELBOURNE          28.08N 80.67W
05/29/2016  E0.70 INCH       BREVARD            FL   NWS EMPLOYEE

            DIME SIZE HAIL REPORTED BY OFF-DUTY NWS EMPLOYEE.

&&

PG
Local storm report, May 29, 2:58 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
258 PM EDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             MELBOURNE               28.08N 80.61W
05/29/2016  E0.88 INCH       BREVARD            FL   PUBLIC

            NICKEL SIZE HAIL REPORTED BY PUBLIC IN FOUNTAINHEAD
            SUBDIVISION IN MELBOURNE.

&&

PG
Special weather statement, May 29, 3:53 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
353 PM EDT SUN MAY 29 2016

FLZ053-292030-
OSCEOLA FL-
353 PM EDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA COUNTY UNTIL
430 PM EDT...

AT 351 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
POINCIANA...OR NEAR INTERCESSION CITY...MOVING EAST AT 5 TO 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...WEST LAKE TOHO...INTERCESSION CITY...CELEBRATION AND
POINCIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKES IN THE AREA...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2833 8141 2806 8130 2805 8136 2807 8137
      2807 8135 2808 8135 2809 8145 2806 8145
      2805 8143 2804 8146 2806 8146 2814 8145
      2814 8152 2820 8152 2826 8156 2826 8166
      2827 8166
TIME...MOT...LOC 1951Z 267DEG 5KT 2819 8156

WEITLICH
Special weather statement, May 29, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT SUN MAY 29 2016

FLZ054-292030-
INDIAN RIVER FL-
403 PM EDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INDIAN RIVER COUNTY
UNTIL 430 PM EDT...

AT 402 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GIFFORD...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VERO BEACH...INDIAN RIVER SHORES...WINTER BEACH...WABASSO AND VERO BEACH
SOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2756 8040 2756 8044 2769 8054 2781 8038
      2775 8035 2760 8030
TIME...MOT...LOC 2002Z 236DEG 15KT 2767 8042

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 1:55 PM EDTAreal Flood AdvisoryMLBIndian River, Saint Lucie2 hr
May 29, 2:19 PM EDTSpecial Weather StatementMLBIndian River41 min
May 29, 2:25 PM EDTSpecial Weather StatementMLBSaint Lucie50 min
May 29, 2:33 PM EDTSpecial Weather StatementMLBBrevard42 min
May 29, 3:53 PM EDTSpecial Weather StatementMLBPolk37 min
May 29, 4:27 PM EDTSpecial Weather StatementMLBOrange, Osceola93 min
May 29, 5:52 PM EDTSpecial Weather StatementMLBLake53 min
May 29, 5:57 PM EDTSevere Thunderstorm WarningMLBLake, Orange48 min
May 29, 6:16 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole44 min
May 29, 6:32 PM EDTAreal Flood AdvisoryMLBLake, Orange, Seminole118 min
May 29, 7:02 PM EDTSpecial Weather StatementMLBOrange58 min
May 29, 7:41 PM EDTAreal Flood AdvisoryMLBSeminole, Volusia79 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.